Thunderstorm Wind, Bolivar
- When
- March 27, 6:25 PM CST
- Where
- Bolivar County, 0.69 mi N of Mound Bayou
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.890, -90.730
A tree had blown down on Mohawk Road.
A strong upper disturbance propagated through the southern Great Plains into the lower Mississippi Valley between Thursday and late Friday. This system brought a couple rounds of storms during this time as it combined with increasing deep moisture and strong upper level winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong upper disturbance propagated through the southern Great Plains into the lower Mississippi Valley between Thursday and late Friday. This system brought a couple rounds of storms during this time as it combined with increasing deep moisture and strong upper level winds. Conditions were favorable for large hail and damaging winds as stronger lift combined with the moisture and instability. A couple large intense supercell storms developed and produced hail up to 2 inches in diameter. Other intense storms also produced significant wind gusts of at least 80 mph which snapped power poles, specifically across far southeast Arkansas.
In addition to the severe storms, a combination of heavy rain was produced from other disturbances that moved through between Thursday and Friday nights. Widespread 3-5 inches of rain, with some locally higher amounts, fell across the region. Rivers rose quickly in response to the heavy rainfall, which caused minor to moderate flooding across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 27, 2:55 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU MAR 27 2014
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS
WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS
EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS
FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND
TEMPS.
LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS
MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED
BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE
ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER
LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS
ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND
1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE
APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW
STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH
STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL
MAINTAIN WIND ADVISORY UNTIL 9 PM. DEWPOINTS ACROSS THE REGION WERE
IN THE 40S AND 50S ACROSS THE REGION.
FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST
FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR
TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION
SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK.
WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND
GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE
AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE
PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE
MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF
COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX
DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO
WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES
WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS
COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND
NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF
INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA.
FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR
THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT
TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE
RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR
THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON
AND EVENING. THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH
AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR
FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG
SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6
TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND
DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING
COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40
KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING
CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH
SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO
BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM
SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL
LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE
HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF
THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT
AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT
SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY
AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT
WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT.
WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A
LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S.
FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION
AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS
TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE
REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN
COOL DOWN IN THE 40S FOR SATURDAY NIGHT.
AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS
GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS.
AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR
TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO
GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY
MORNING. /17/
SUNDAY THROUGH WEDNESDAY
BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE
THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES
THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST
WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING
LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE
MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD
FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW
SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH
LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO
SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY
PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE
MOVING OUT OF THE SW US.
GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR
WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS
SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME
COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/
&&
.AVIATION...WEST OF THE NATCHEZ TRACE CORRIDOR LATE THIS AFTERNOON
CEILINGS COULD DROP DOWN TO LESS THAN 5 KFT (ALTHOUGH STILL
REMAINDER MAINLY VFR) AS SHOWERS AND EMBEDDED THUNDERSTORMS MOVE IN
THROUGH THE EARLY EVENING HOURS. LATER TONIGHT FLIGHT CATS SHOULD
DETERIORATE TO A RANGE OF IFR/MVFR DUE MAINLY TO CLOUD CEILINGS.
SHOWERS AND EMBEDDED THUNDERSTORMS TONIGHT WILL HAVE BEST CHANCE OF
OCCURRENCE AND BEING AN ISSUE TO FLIGHT OPERATIONS AT
HBG/PIB/GLH/GWO/GTR/CBM...ALTHOUGH ALL STATIONS COULD EXPERIENCE
SOME IMPACT. THE OTHER POTENTIAL IMPACT TO OPERATIONS THE REST OF
THIS AFTERNOON INTO THIS EVENING WILL BE SOUTH WINDS GUSTING UP TO
30 MPH AT TIMES...PARTICULARLY AT GLH/GWO. WINDS WILL BE LESS GUSTY
FROM THE SOUTH TOMORROW ALTHOUGH CLOUD CEILINGS MAY NOT IMPROVE TO
VFR UNTIL MIDDAY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 79 59 72 / 93 86 84 13
MERIDIAN 61 78 57 73 / 88 86 85 26
VICKSBURG 63 79 53 71 / 92 86 84 8
HATTIESBURG 64 79 63 78 / 87 86 85 20
NATCHEZ 63 79 56 70 / 92 86 83 7
GREENVILLE 61 74 54 68 / 90 89 85 8
GREENWOOD 59 76 55 70 / 93 89 84 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-025>029-
032-034>037-040>042.
LA...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
17/BB/26HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 423 PM CDT THU MAR 27 2014 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-282130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY FRIDAY AFTERNOON SOUTH WIND GUSTS OVER 30 MPH WILL REMAIN POSSIBLE INTO THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM FOR PORTIONS OF THE ARKLAMISS DELTA. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS. THE LARGER RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH FRIDAY NIGHT. MSZ028>033-037>039-043>045-282130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...FRIDAY AFTERNOON A RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. MSZ046-048>052-054>058-062>066-072>074-282130- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...FRIDAY A FEW STRONG TO LOCALLY SEVERE STORMS CAPABLE OF HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS WILL BE POSSIBLE EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY...MAINLY ALONG AND SOUTH OF A MERIDIAN TO BROOKHAVEN LINE. OTHERWISE...A LIMITED RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH FRIDAY NIGHT. LAZ023>026-MSZ053-059>061-282130- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH FRIDAY A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS. THE MORE SIGNIFICANT RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH FRIDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
ARZ074-LAZ007-272345-
ASHLEY AR-MOREHOUSE LA-
615 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT THU MAR 27 2014
...STRONG STORM MOVING ACROSS ASHLEY COUNTY AND MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF BEEKMAN AT 613 PM
CDT...MOVING EAST AT 45 MPH.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THIS STORM.
PEOPLE IN SOUTHERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY AND SEEK SHELTER FROM LIGHTNING.
LAT...LON 3306 9212 3326 9146 3301 9146 3287 9209
3297 9209 3299 9208 3303 9209 3303 9212
TIME...MOT...LOC 2313Z 252DEG 40KT 3298 9204
EECPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL BRANDON 32.28N 90.00W
03/27/2014 E0.25 INCH RANKIN MS NWS EMPLOYEE
MULTIPLE REPORTS OF VERY SMALL HAIL IN THE CITY OF
BRANDON
&&
DLARZ075-280010-
CHICOT AR-
649 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT THU MAR 27 2014
...STRONG STORM AFFECTING NORTHERN CHICOT COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED NEAR DERMOTT AT 649 PM CDT...
MOVING NORTHEAST AT 50 MPH.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH
THIS STORM.
PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3357 9135 3352 9132 3353 9126 3356 9125
3357 9124 3357 9123 3354 9123 3352 9124
3352 9126 3349 9130 3342 9146 3351 9146
3357 9145
TIME...MOT...LOC 2349Z 239DEG 44KT 3355 9143
EECThe Little Rock radar (KLZK), 176 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
13 thunderstorm wind, 10 hail, 3 flash flood, 1 heavy rain. Local standard time, as filed.
A tree had blown down on Mohawk Road.
Walnut sized hail was reported in Shelby.
Penny sized hail covered the ground.
Light damage was reported to a double wide trailer between Eupora and Mathiston.
There were several reports of penny to nickel sized hail in the Oldenburg Community.
A few creeks had overflowed and forced the temporary closure of roads. This was reported by Pleasant Hill Grocery.
Heavy rain caused a creek to flood which resulted in the closure of Williams Road for two hours. Residents of the Copperfield subdivision were unable to get out of the neighborhood due to this flooding.
Three trees had blown down in the Sunrise community near Hattiesburg. There was also a report of several trampolines blown into adjacent yards.
Numerous roads across the county, which included in Laurel and Ellisville were completely inundated with flood waters.
Ditches had filled up, which had forced water across a few county roads. The depth of the water was around a couple of inches. Radar estimates that up to four inches of rain had fallen in southern Lamar county.
Nickel sized hail was reported at Reed and Raceway Roads.
Golf ball sized hail was reported at MS Highway 1 and MS Highway 454.
A tree was reported blown down on Melrose Montebello Parkway.
A tree fell on a house on Martin Luther King Jr Road.
Lawn furniture was blown through the window of a house along Morgantown Road.
Multiple trees were blown down in Roxie.
Trees and power lines were blown down in the Stampley area.
A tree was reported down in Port Gibson.
Some trees were reported down in Meadville.
Multiple trees were blown down. One tree was down across Veto Road.
Multiple trees were blown down in the Pleasant Hill area.
Multiple trees were down in Union Church. A roof was blown off of a house in Blue Hill. Dime sized hail also occurred in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501468, 505073, 501469, 501470, 501471, 501472, 501473, 501465, 501466, 501474, 501467, 501475, 501476, 501477, 501478, 502426, 502427, 502428, 502430, 502432, 502433, 502434, 502435, 502436, 502437, 502438, 502439.